Alert archive / Wisconsin / Flash Flood Warnings in 1998
Flash Flood Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Aug 6, 1998, 11:26 PM CDT for Manitowoc County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 1998, 11:26 PM CDT (04:26 UTC)
- Expired
- Aug 7, 1998, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 070427 FFWGRB WIC071-070800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1126 PM CDT THU AUG 6 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 300 AM CDT * AT 1122 PM...LOCAL LAW ENFORCEMENT REPORTED VERY HEAVY RAIN FROM MARIBEL TO MANITOWOC...MOVING SLOWLY NORTH. * STREETS AND HIGHWAYS WERE FLOODINjG IN THE CITY OF MANITOWOC AND THE EASTERN PART OF MANITOWOC COUNTY. IF FLOODING IS OCCURRING...MOVE TO HIGHER GROUND. DO NOT DRIVE THROUGH WATER COVERING THE ROAD. MG/DC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:00 PM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT THU AUG 6 1998 AUGUST EARNING ITS TITLE AS WETTEST MONTH/MOST FLASH FLOODING FOR WISCONSIN. TROPICAL ATMOS ACRS SRN AND CNTRL PART OF STATE SETTING STAGE FOR MORE SIG RAFL TNGT. GOES-10 WV IMGRY INDCTS TROPICAL PLUME EXTENDS FROM MIDWEST INTO TROPICAL PACIFIC. STRONG JET MAX FCST TO MOV TWD REGION NXT 6-12 HRS...ENHANCING UPR LEVEL DIVG AND INCR CHC FOR FLOODING RAINS. FLASH FLOOD WATCH FOR TNGT TO INCLUDE WAUSHARA, WINNEBAGO, CALUMET AND MANITOWOC CO AS THIS PART OF FCST AREA HAS RECD THE MOST RAIN LAST 24-48 HRS...AND DUE FOR MORE PER CURRENT SAT/RADAR IMGRY. PERSISTENCE FCSTG WORKING WELL WITH TEMPS. AVN-BASED OBJ GUIDANCE TOO COOL FOR LOWS TNGT...NGM MOS LOOKS BETTER. COORD WITH MKX AND ARX. JKL
Nearby
Flash Flood Warnings in Wisconsin, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.